Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Having twitching sensation in leg few days after sclerotherapy. Is this normal?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Having twitching in legs three days post sclerotherapy. Is it normal?
Posted Mon, 4 Mar 2013 in General Health
Answered by Dr. Polash Sannigrahi 3 hours later

Sclerotherapy is the method of treating the vascular malformations in which a medicine is injected in the vessel, causing it to shrink.
Post sclerotherapy complications are rare & may include conditions like venous thrombo embolism, inflammation of the injected vessel, skin allergies, hyper-pigmentation, etc.

However, the presence of symptoms like twitching in legs can be attributed to irritation or damage of nerve fibers during the process of sclerotherapy. It may also be caused due to compression of nerve fibers due to application of pressure bandage or stockings post-sclerotherapy. Investigations such as nerve conduction studies can clinch the diagnosis. Also the serum electrolyte levels should be measured.

Usually these symptoms are self limiting & get relieved on its own.
But if the symptoms persist or aggravate, it will be better to consult your Doctor & get a proper physical examination done to find out the exact cause.
So that proper management steps could be taken.

Wishing you a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor